ResearchSource: Journal of the American Academy of Dermatology

Pustular flare risk identified after stopping biologics in psoriasis

A multicenter study of 1,198 biologic treatment episodes in psoriasis patients found that a distinct pustular psoriasis flare occurred after biologic withdrawal in 7.2% of episodes, marked by painful, diffuse erythema with pustules and swelling mainly on the lower limbs. The study reported that family history of psoriasis, concomitant psoriatic arthritis, prior flare episodes, more withdrawal-relapse cycles, and slower PASI 50 response during therapy were independently associated with this flare pattern, and that flare occurrence increased with repeated withdrawal-relapse cycles.

Most relevant for: Patients with plaque psoriasis who are discontinuing biologic therapy, particularly those with psoriatic arthritis or a family history of psoriasis.

Read the original at Journal of the American Academy of Dermatology

Summary written by an AI model from the source text and dated by the source's publication date. Check the original before acting on it. How MedFollow selects and summarizes updates.

Informational only. Not medical advice. Not a substitute for clinical judgment. Always consult current guidelines and your own clinical judgment.

Specialties

More dermatology updates

Get updates for your specialty